×

zbMATH — the first resource for mathematics

Infinite energy solutions of the surface quasi-geostrophic equation. (English) Zbl 1205.35219
The authors study the formation of singularities of a 1D nonlinear and non-local (surface quasi-geostrophic, SQG) equation, which is also a model for 3D vorticity Euler equations. One shows that this equation provides solutions of the surface quasi-geostrophic equation with infinite energy. The existence of self-similar solutions and the blow-up for classical solutions are also shown.

MSC:
35Q35 PDEs in connection with fluid mechanics
35Q31 Euler equations
76B47 Vortex flows for incompressible inviscid fluids
76E30 Nonlinear effects in hydrodynamic stability
35B40 Asymptotic behavior of solutions to PDEs
35B65 Smoothness and regularity of solutions to PDEs
Software:
SQG
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Baker, G.R.; Li, X.; Morlet, A.C., Analytic structure of two 1D-transport equations with nonlocal fluxes, Phys. D, 91, 349-375, (1996) · Zbl 0899.76104
[2] Castro, A.; Córdoba, D., Self-similar solutions for a transport equation with non-local flux, Chinese ann. math., 30, 505-512, (2009) · Zbl 1186.35154
[3] Chae, D., Nonexistence of self-similar singularities for the 3D incompressible Euler equations, Comm. math. phys., 273, 203-215, (2007) · Zbl 1157.35079
[4] Chae, D., On the a priori estimates for the Euler, the Navier-Stokes and the quasi-geostrophic equations, Adv. math., 221, 1678-1702, (2009) · Zbl 1173.35094
[5] Childress, S.; Ierley, G.R.; Spiegel, E.A.; Young, W.R., Blow-up of unsteady two-dimensional Euler and Navier-Stokes solutions having stagnation-point form, J. fluid mech., 203, 1-22, (1989) · Zbl 0674.76013
[6] Constantin, P.; Lax, P.; Majda, A., A simple one-dimensional model for the three-dimensional vorticity equation, Comm. pure appl. math., 38, 6, 715-724, (1985) · Zbl 0615.76029
[7] Constantin, P.; Majda, A.; Tabak, E., Formation of strong fronts in the 2D quasi-geostrophic thermal active scalar, Nonlinearity, 7, 1495-1533, (1994)
[8] Constantin, P.; Nie, Q.; Schörghofer, N., Nonsingular surface quasi-geostrophic flow, Phys. lett. A, 241, 168-172, (1998) · Zbl 0974.76512
[9] Córdoba, A.; Córdoba, D.; Fontelos, M.A., Formation of singularities for a transport equation with nonlocal velocity, Ann. of math., 162, 1377-1389, (2005) · Zbl 1101.35052
[10] Córdoba, A.; Córdoba, D.; Fontelos, M.A., Integral inequalities for the Hilbert transform applied to a nonlocal transport equation, J. math. pures appl. (9), 86, 529-540, (2006) · Zbl 1106.35059
[11] Córdoba, D., Nonexistence of simple hyperbolic blow up for the quasi-geostrophic equation, Ann. of math., 148, 1135-1152, (1998) · Zbl 0920.35109
[12] Córdoba, D.; Fefferman, C., Growth of solutions for QG and 2D Euler equations, J. amer. math. soc., 15, 665-670, (2002) · Zbl 1013.76011
[13] De Gregorio, S., On a one-dimensional model for the three dimensional vorticity equation, J. stat. phys., 59, 1251, (1990) · Zbl 0712.76027
[14] De Gregorio, S., A partial differential equation arising in a 1D model for the 3D vorticity equation, Math. methods appl. sci., 19, 1233, (1996) · Zbl 0860.35101
[15] Deng, J.; Hou, T.Y.; Li, R.; Yu, X., Level sets dynamics and the non-blowup of the 2D quasi-geostrophic equation, Methods appl. anal., 13, 2, 157-180, (2006) · Zbl 1173.76006
[16] Friedlander, S.; Shvydkoy, R., The unstable spectrum of the surface quasi-geostrophic equation, J. math. fluid mech., 7, suppl. 1, S81-S93, (2005) · Zbl 1064.76046
[17] Getoor, R.K., First passage times for symmetric stable processes in space, Trans. amer. math. soc., 101, 75-90, (1961) · Zbl 0104.11203
[18] A. Kiselev, F. Nazarov, A simple energy pump for periodic 2D QGE, preprint.
[19] Morlet, A.C., Further properties of a continuum of model equations with globally defined flux, J. math. anal. appl., 221, 132-160, (1998) · Zbl 0916.35049
[20] Ohkitani, K.; Yamada, M., Inviscid and inviscid-limit behavior of a surface quasigeostrophic flow, Phys. fluids, 9, 4, 876-882, (1997) · Zbl 1185.76841
[21] Okamoto, H.; Ohkitani, K., On the role of the convection term in the equations of motion of incompressible fluid, J. phys. soc. Japan, 74, 2737-2742, (2005) · Zbl 1083.76007
[22] Okamoto, H.; Sakajo, T.; Wunsch, M., On a generalization of the Constantin-Lax-Majda equation, Nonlinearity, 21, 10, 2447-2461, (2008) · Zbl 1221.35300
[23] Sato, H.; Sakajo, T., Numerical study of de Gregorio’s model for the 3D vorticity equation, Trans. Japan SIAM, 16, 221, (2006)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.